Jump to content
Important Survey - Please Participate ×

Trying to stop Klonopin after one month..


[gr...]

Recommended Posts

Hey all,

 

I went through a very distressing period few months in my life which caused my life to fall apart, and I had to return to my home country to get family support.

I went to see the GP to get an anti-depressant, and he thought it was better I see a psychiatrist, but he prescribed me Klonopin 2mg to get me through.. said I should just take when I need it, and not more than 3 a day!!!

 

As you can imagine, he didn’t warn me about the stuff (and it even says it should not be given to depressed people)..  and of course, he’s screwed up my life even further..

 

I happily took half in the morning and half at night (2mg/d) for two weeks straight, until I read up on it and discovered what a horror this stuff is.. I then immediately reduced to just 1 mg in the morning, for a week, saw a psychiatrist 3 weeks after starting, who put me on Zoloft and Remeron..

We both agreed it was best to halve my K dose for the new week and stop..

I ended up taking 0.5mg for 4 days, then 0.25mg for 2 days, and then that was it..

 

By day 1 off the stuff, I wasn’t feeling great… the next 2 days were a nightmare from hell.. high anxiety, suicidal ideations, panic attacks, unable to sleep, not knowing how I would get through each hour of the day.. not wanting to eat or do anything at all which could possibly bring pleasure or distraction.. Basically become completely non-functional.

 

Yesterday (morning of day 4) I decided after many hours of consideration, to take 0.5mg, and then start tapering down – i.e. get a prescription for 0.5mg pills, and then be able to break those into quarters eventually..

 

Today I didn’t take anything, for various reasons, and I started feeling crap about 26 hours after my dose yesterday. I plan to do a 0.5mg tomorrow again, get my RX and then start tapering..

 

I know I wasn’t on them for a very long time, but 2 weeks on 2mg, 1 week on 1mg and 1 week essentially on .5mg seems to have definitely created a definite dependency..  Apart from not explaining the risks to me, it seems 0.5mg was powerful enough on its own, and I could have been on that from the start.

 

I have options..

 

I could just stop now.. but then I am completely non-functional for at least the next month (or more), and I won’t be able to do my job or eat or sleep.

I could go straight down to 0.25mg (since I was able to go from 2 to 1 to 0.5 without problems) and this could take the edge off and while I may still have anxiety, I will be able to by a human to some extent.. and then taper down to 0.125..

 

The 2nd plan seems more appealing of course, but then I wonder, if I should do 2 weeks on each dose, or 1 week on each dose, because ultimately, it will mean being on benzos for 2 months instead of 1, even tho the 2nd month was all taper…

 

I would imagine that after jumping off the 0.125mg (which I guess I could inaccurately split for a further week) I will still ultimately go through withdrawals, but maybe they’ll just be unpleasant, and not as nightmarish?

 

Do receptors recover quicker if you've been on them for less time? i.e. allowing for 1 week tapers, instead of 2?

 

I was horrified further to find that I can’t use zolpidem to at least get through the night, because that would prevent my GABA receptors from adjusting to the lower/none existent dose.. The Zoloft of course causes insomnia as well, but it could have helped with the depression, so now I don’t know if I should stop or continue that..

 

I clearly have some degree of dependency, but I hope I can take comfort in the fact that the 0.5mg still works fine, which means that the 2mg and 1mg doses didn’t completely mess up my receptors..

 

Of course it is also tricky to accurately distinguish between the issues which got me on this poison in the first place, and withdrawals, but I was at least able to have moments of feeling okay before. Actually, yesterday I noticed I wasn't even depressed any more, without my anxiety.

 

If anybody had some advice or words of encouragement, that would be great ! I feel like I am proper fucked by the medical industry.

 

Link to comment
Share on other sites

Im so sorry. I dont have any experience with this benzo. Im sure someone will answer soon. You might try the klonopin thread in support groups. They are good!
Link to comment
Share on other sites

Think possibly you've scared yourself with a bit too much info. Not sure but klonopin was ok for me after taking it for a very long time. I'd look into the possibility of the Zoloft causing this. I know SSRIs put me on the ceiling with anxiety. You've only been on the klonopin a month? Think you would be off but the fact you added Zoloft? Id be more concerned with that but that's just me. B
Link to comment
Share on other sites

Zoloft will boost your anxiety for a couple weeks when you first start it. You're probably best going on a steady, low dose of Klonopin to stabilize and taper from there. A week or a week and a half between reductions should be good. You might be OK jumping from .125 but might be better to keep going to .06 or so. It does prolong how long you're on the medication but the comfort you'll feel will make it easier to STAY OFF once you jump. Either way you'll be fine since you weren't on for too long.
Link to comment
Share on other sites

Thanks for the responses guys!

 

I think the issue was a combo of going c/t off 0.5, and the general issues I have in my world..

 

I have had terrible days on 0.5, and I've had good days on 0.25 which I am now on, so I guess I can't attribute it all to w/e, tho there definitely was an element of that from jumping off so quickly..

 

I probably did scare myself from doing too much reading ;) I can take the dose at 7:30am, have an awful day, and be feeling better at 9pm..

 

 

Link to comment
Share on other sites

×
×
  • Create New...